Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS Bismarck, ND

June 24, 2015Mercer County, Oliver County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2015, 9:02 PM CDT for Mercer County, Oliver County, North Dakota. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 9:02 PM CDT (02:02 UTC)
Expired
Jun 24, 2015, 9:41 PM CDT
In force
39 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:08 PM CDTHAIL 1.252 S Beulah, NDQUARTER TO HALF DOLLAR SIZE HAIL 2 MILES SOUTH OF BEULAH. LITTLE WIND WITH THE HAIL.
Jun 24, 9:16 PM CDTHAIL 0.882 Se Beulah, NDHAIL STARTED AT 905 PM CDT AND ENDED AT 915 PM CDT. HEAVY RAIN AT THE TIME OF CALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS53 KBIS 250202
SVRBIS
NDC057-065-250300-
/O.NEW.KBIS.SV.W.0069.150625T0202Z-150625T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1000 PM CDT

* AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEULAH...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BEULAH AROUND 915 PM CDT.
  HAZEN AROUND 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4716 10192 4728 10199 4741 10157 4717 10145
TIME...MOT...LOC 0202Z 254DEG 14KT 4724 10183 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
884 
WWUS53 KBIS 250214
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT WED JUN 24 2015

NDC057-065-250300-
/O.CON.KBIS.SV.W.0069.000000T0000Z-150625T0300Z/
OLIVER ND-MERCER ND-
914 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN OLIVER AND CENTRAL MERCER COUNTIES...

AT 914 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEULAH...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT HALF DOLLAR SIZE HAIL WAS REPORTED 
         IN BEULAH. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HAZEN AROUND 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4716 10187 4725 10189 4739 10156 4717 10145
TIME...MOT...LOC 0214Z 255DEG 15KT 4724 10177 

HAIL...1.25IN
WIND...60MPH
 
$$

AYD
018 
WWUS53 KBIS 250222
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT WED JUN 24 2015

NDC057-065-250300-
/O.CON.KBIS.SV.W.0069.000000T0000Z-150625T0300Z/
OLIVER ND-MERCER ND-
922 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN OLIVER AND CENTRAL MERCER COUNTIES...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF BEULAH...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HAZEN AROUND 935 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4717 10180 4727 10182 4739 10156 4717 10145
TIME...MOT...LOC 0221Z 262DEG 16KT 4723 10170 

HAIL...1.25IN
WIND...60MPH
 
$$

AYD
839 
WWUS53 KBIS 250231
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT WED JUN 24 2015

NDC057-065-250300-
/O.CON.KBIS.SV.W.0069.000000T0000Z-150625T0300Z/
OLIVER ND-MERCER ND-
931 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN OLIVER AND CENTRAL MERCER COUNTIES...

AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF
HAZEN...OR 6 MILES EAST OF BEULAH...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HAZEN AROUND 935 PM CDT.

DIME TO HALF DOLLAR SIZE HAIL HAS BEEN REPORTED WITH THIS STORM NEAR BEULAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4719 10172 4728 10175 4736 10155 4718 10146
TIME...MOT...LOC 0230Z 261DEG 13KT 4725 10165 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
190 
WWUS53 KBIS 250241
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT WED JUN 24 2015

NDC057-065-250251-
/O.CAN.KBIS.SV.W.0069.000000T0000Z-150625T0300Z/
OLIVER ND-MERCER ND-
941 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OLIVER AND
CENTRAL MERCER COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4719 10172 4728 10175 4736 10155 4718 10146
TIME...MOT...LOC 0239Z 254DEG 14KT 4726 10159 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:31 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 24, 6:31 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT WED JUN 24 2015

.UPDATE...
ISSUED AT 628 PM CDT WED JUN 24 2015

GIVEN RADAR TRENDS THROUGH 2330 UTC...AND A CONSENSUS OF THE 20-22
UTC HRRR ITERATIONS AND 18 UTC NAM/GFS...DECREASED POPS
SIGNIFICANTLY WITH THIS UPDATE FOR THE REMAINDER OF THE EVENING
AND OVERNIGHT. ALSO...WITH MINIMAL TEMPERATURE AND DEWPOINT
SPREADS EXPECTED TONIGHT WITH CALM WINDS AND CLEAR SKIES...ADDED A
MENTION OF FOG INTO THURSDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)

ISSUED AT 300 PM CDT WED JUN 24 2015

THE MAIN FORECAST FOCUS HAS SHIFTED TO PRECIPITATION POTENTIAL
TOMORROW.

QUASI ZONAL FLOW ALOFT WILL CONTINUE TO DIRECT A SERIES OF MID
LEVEL SHORTWAVES INTO THE NORTHERN PLAINS THROUGH THE NEAR TERM.

THE 12 UTC MODEL CYCLE GREATLY DOWNPLAYS THE POTENTIAL FOR
ANOTHER ROUND OF CONVECTION TO FIRE AFTER MIDNIGHT AS THE NEXT MID
LEVEL SHORTWAVE...CURRENTLY NEAR THE IDAHO PANHANDLE...MOVES INTO
THE DAKOTAS. IN FACT...THE 12 UTC NAM/GEM REGIONAL ARE THE TWO
MOST INSISTENT THAT CONVECTION WILL FIRE...AND THEY DO NOT
INITIATE UNTIL AFTER NOON TOMORROW. CONVECTIVE TRENDS WILL NEED TO
BE MONITORED CLOSELY OVER THE NEXT 24 HOURS TO ADJUST THE
BROADBRUSHED PRECIPITATION CHANCES CURRENTLY IN THE FORECAST FROM
MIDNIGHT THROUGH TOMORROW AFTERNOON.

FINALLY...IT IS WORTH NOTING THAT EVEN WITH HIGH UNCERTAINTY...THERE
IS AVERAGE CONFIDENCE THAT STORMS WILL NOT BE SEVERE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)

ISSUED AT 300 PM CDT WED JUN 24 2015

MAIN HIGHLIGHT IN THE LONG TERM PERIOD CONTINUES TO BE
DIMINISHING CONVECTIVE CHANCES INTO THE WEEKEND ALONG WITH A NICE
WARMING TREND.

WEST/NORTHWEST FLOW ALOFT THURSDAY NIGHT TRANSITIONS TO MODERATE
NORTHWESTERLY THROUGH THE REMAINDER OF THE PERIOD AS AN UPPER
LEVEL RIDGE AMPLIFIES AND BUILDS EAST INTO THE ROCKIES. THURSDAY
EVENING CONTINUES TO SEE MODEST SHEAR/INSTABILITY OVER THE
SOUTHWEST WITH 0-6 KM BULK SHEAR NEAR 40KTS AND CAPE VALUES ~1-1.5
KJ/KG. THIS WILL BRING A MARGINAL SEVERE THREAT THAT SHOULD BE
OVER BY SUNDOWN AND THE MAJORITY OF ACTIVITY REMAINING TO OUR
SOUTH.

THE APPROACHING UPPER LEVEL RIDGE WILL BRING WAA INTO THE
REGION...ALLOWING DAYTIME HIGHS IN THE 80S TO LOWER 90S OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

CANNOT DISCOUNT THUNDERSTORMS ENTIRELY THIS WEEKEND AND NEXT WEEK
AS ANY RIDGE RIDER WAVE/EMBEDDED IMPULSE COULD BRING A CHANCE FOR
SHOWERS/STORMS ANY GIVEN DAY. OVERALL PATTERN SUGGESTS
ISOLATED/LOW CHANCES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 628 PM CDT WED JUN 24 2015

ANY REMAINING ISOLATED THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THIS EVENING WILL BEGIN TO FADE WITH SUNSET. FOG IS
POSSIBLE ACROSS THE AREA TONIGHT...HOWEVER...THE IMPACTS TO ANY
ONE TERMINAL REMAIN SOMEWHAT UNCERTAIN. FOR NOW...INTRODUCED MVFR
VISIBILITIES TO MOST TERMINALS AFTER 08 UTC.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...SCHECK
LONG TERM...NH
AVIATION...AYD
Hazardous weather outlook, Jun 24, 6:25 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM CDT WED JUN 24 2015

NDZ001>005-009>013-017>023-025-031>033-036-037-040-041-043-044-
047-048-050-051-252330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
625 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE ON THURSDAY. SOME STORMS MAY BE
STRONG...PARTICULARLY OVER SOUTHWEST NORTH DAKOTA.

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE OVER THE WEEKEND
AND INTO EARLY NEXT WEEK. AT THIS TIME AERIAL COVERAGE OF STORMS
WILL BE SMALL...AND THE THREAT FOR SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ034-035-042-045-046-252330-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
625 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE ON THURSDAY. SOME STORMS MAY BE
STRONG...PARTICULARLY OVER SOUTHWEST NORTH DAKOTA.

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE OVER THE WEEKEND
AND INTO EARLY NEXT WEEK. AT THIS TIME AERIAL COVERAGE OF STORMS
WILL BE SMALL...AND THE THREAT FOR SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Special weather statement, Jun 24, 3:49 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT WED JUN 24 2015

NDZ037-242115-
STUTSMAN-
349 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL STUTSMAN COUNTY...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS NEAR SPIRITWOOD...OR 5
MILES NORTHEAST OF JAMESTOWN...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TRAVELERS BETWEEN JAMESTOWN AND VALLEY CITY WILL BE IMPACTED FROM
THIS STORM. BE PREPARED FOR REDUCED VISIBILITIES IN HEAVY RAIN AND
GUSTY WINDS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN AND SPIRITWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4685 9876 4703 9886 4707 9847 4706 9846
      4698 9847 4698 9844 4684 9844 4683 9845
TIME...MOT...LOC 2048Z 267DEG 23KT 4695 9860

HEINERT
Special weather statement, Jun 24, 6:51 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM MDT WED JUN 24 2015

NDZ018-250015-
DUNN ND-
551 PM MDT WED JUN 24 2015

...A LINE OF THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTHEASTERN DUNN COUNTY...

AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES WEST OF KILLDEER TO NEAR
MARSHALL...AND MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KILLDEER...DUNN CENTER...MANNING AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4746 10281 4717 10216 4702 10237 4731 10299
TIME...MOT...LOC 2350Z 289DEG 24KT 4736 10287 4715 10240

AYD
Special weather statement, Jun 24, 7:12 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM MDT WED JUN 24 2015

NDZ018-250045-
DUNN ND-
612 PM MDT WED JUN 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUNN
COUNTY...

AT 612 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MANNING TO 4 MILES
WEST OF MARSHALL...AND MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4731 10252 4705 10216 4699 10272 4724 10283
TIME...MOT...LOC 0012Z 304DEG 16KT 4721 10270 4715 10244

AYD
Local storm report, Jun 24, 7:46 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             3 SW MARSHALL           47.11N 102.38W
06/24/2015  M0.88 INCH       DUNN               ND   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL REPORTED. HAIL BEGAN AT 730 PM
            AND WAS ONGOING AT THE TIME OF THE CALL

&&

KROLAK
Local storm report, Jun 24, 7:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 SW MARSHALL           47.10N 102.39W
06/24/2015  M0.88 INCH       DUNN               ND   TRAINED SPOTTER

            PEA SIZE HAIL FROM 615 PM MDT TO 630 PM MDT THEN NICKEL
            SIZE HAIL FOM 630 PM MDT TO 640 PM MDT. .81 INCH HEAVY
            RAIN IN 30 MIN

&&

KROLAK
Special weather statement, Jun 24, 8:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT WED JUN 24 2015

NDZ019-020-250215-
OLIVER ND-MERCER ND-
849 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OLIVER AND
SOUTHWESTERN MERCER COUNTIES...

AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ZAP...OR 6 MILES WEST OF BEULAH...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEULAH AND ZAP.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4711 10197 4721 10209 4737 10185 4719 10162
TIME...MOT...LOC 0149Z 248DEG 18KT 4724 10191

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:12 PM CDTSpecial Weather StatementBISDunn33 min
Jun 24, 7:48 PM CDTSevere Thunderstorm WarningBISDunn, Stark57 min
Jun 24, 8:00 PM CDTTornado WarningBISDunn, Mercer30 min
Jun 24, 8:20 PM CDTTornado WarningBISStark25 min
Jun 24, 8:49 PM CDTSpecial Weather StatementBISMercer26 min
Jun 25, 11:27 AM CDTSpecial Weather StatementBISWard48 min
Jun 25, 2:41 PM CDTSpecial Weather StatementBISMountrail34 min
Jun 25, 3:18 PM CDTSpecial Weather StatementBISMcLean, Mountrail, Sheridan, Ward42 min
Jun 25, 4:11 PM CDTSpecial Weather StatementBISWard34 min
Jun 25, 4:14 PM CDTSevere Thunderstorm WarningBISWard31 min
Jun 25, 4:30 PM CDTSpecial Weather StatementBISSheridan30 min
Jun 25, 4:33 PM CDTSevere Thunderstorm WarningBISDunn, Mercer57 min
Jun 25, 4:56 PM CDTSpecial Weather StatementBISOliver34 min
Jun 25, 5:00 PM CDTSpecial Weather StatementBISOliver30 min
Jun 25, 5:12 PM CDTSpecial Weather StatementBISBurleigh33 min
Jun 25, 5:18 PM CDTSpecial Weather StatementBISBurke27 min
Jun 25, 5:23 PM CDTSpecial Weather StatementBISMercer37 min
Jun 25, 6:05 PM CDTSpecial Weather StatementBISOliver25 min
Jun 25, 6:36 PM CDTSpecial Weather StatementBISOliver24 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.